MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of asdrs0105 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that immediately after opening the package, it was noticed that the cover of needle was not contained in it.There was no reported patient involvement.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a missing needle guard is inconclusive due to the returned state of the sample.One 20 g x 0.75 in.Powerloc winged infusion set with a y-site with open package for a 20 g x 0.75 in.Powerloc winged infusion set was returned for evaluation.An initial visual observation showed a clear fluid in the tubing of the returned sample.Both pinch clamps of the infusion set were found to be engaged and a white end cap was observed on the y-site.No end cap was found on the proximal luer connector, and the safety mechanism was observed to not be engaged.A cardboard insert, ifu, and a pre-flush sticker were returned in the open package.No needle guard was observed on the returned sample or within the returned packaging.The opened state of the packaging made it difficult to assess when and where the needle guard went missing.Possible causes include improper kit packaging and misplacement of kit components after opening.A lot history review (lhr) of asdrs0105 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9371451
Report Number3006260740-2019-03673
Device Sequence Number2708927
Product Code FPA
UDI-Device Identifier00801741151477
UDI-Public(01)00801741151477
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0672034J
Device Lot NumberASDRS0105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1